MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Back to Search Results |
| Model Number |
55840006545 |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
Unspecified Nervous System Problem (4426)
| Date of Event |
02/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3: product analysis of part # 55840006545 ; lot # h5915695 visual and optical inspection confirmed bone screw was returned locked in an angled position.There is wear in the saddle of the bone screw due to the seating and tightening of the rod.The rod appears to have been seated correctly.There is no damage to the screw threads of outer head.The screw appears to function as intended.No fault found.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for l2 fracture.It was reported that, patient lost motor functions upon torquing off the screws.As a result, the screws were pulled out.Surgeon believes the cocr strength and tightness aspect of the rod contributed to the locking of the screw heads.During the final torquing of the screws that it felt abnormally tight.Surgeon believes the rod was the cause of the issue due to the tightness after torquing off.The procedure was successful.After the loss of motor function, surgeon removed the set screws, rods, and a couple screws and then further decompressed the spine.Procedure or technique performed was posterior thoracolumbar spinal fusion.No additional treatment or surgery performed as a result.No further complications reported.